Skin Therapy Letter HOME
Written for dermatologists by dermatologists. Indexed by the US National Library of Medicine.
Skin Information
NETWORK
Skin Therapy Letter About STL Subscribe Today SkinCareGuide Network Site Map
CUSTOM DERMATOLOGY SEARCH:
Loading

Derm News: 2007.25(7)

Cutaneous effects of the most commonly used antidepressant medication, the selective serotonin reuptake inhibitors

Journal of the American Academy of Dermatology, 56(5):848-853
Dorota Krasowska, Magdalena Szymanek, Robert A. Schwartz, Wojciech Myslinski
ABSTRACT

Background

Selective seritonin reuptake inhibitors (SSRIs) are widely used antidepressants that are often safer than alternatives, but may produce a variety of cutaneous reactions including spontaneous bruising, pruritus, urticaria, angioedema, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, erythema nodosum, alopecia, hypertrichosis, leukocytoclastic vasculitis, and an acneiform eruption. We review this category of medications and its side effects. Many cutaneous alterations seen in association with SSRIs can be serious, some even life threatening. Because there appears to be cross-reactions between SSRIs, even though they have different chemical structures, it is advisable to use another family of antidepressants if an SSRI is linked with a serious skin eruption.


    Back to Current Volume:   Dermatology News 2007.25


The Derm News service provided by the Editorial Consultants of Skin Therapy Letter© and its founding editor Dr. Stuart Maddin.